Photo_Section_Faculty


ASK THE EXPERTS

button






When I was depressed, my doctor prescribed bupropion for me. She is now thinking of adding zolpidem. Do these two medications go together?



Answered by: David Kahn

Bupropion, also known as Wellbutrin, is an excellent antidepressant. It tends to be stimulating, so it is taken in the morning or early afternoon but usually not at bedtime. As depression improves, sleep for most people taking it normalizes, but sometimes it can cause insomnia. It certainly will not work quickly to relieve insomnia if that is a big problem at the start of treatment. Therefore, many doctors combine bupropion with a sleeping pill, at least early in treatment. Zolpidem, or Ambien, is a perfectly reasonable choice and poses no special interactions to worry about.

More questions on this topic

More answers by this expert

Click here for Dr. Kahn's Clinical Trials
 

David Kahn, M.D.
 

David A. Kahn, M.D.

Dr. Kahn is the Diane Goldman Kemper Family Clinical Professor of Pyschiatry Emeritus, Columbia University Medical Center; and attending psychiatrist, New York Presbyterian Hospital.

He received his B.A. from Haverford College in 1975, completed medical school and internship in medicine at Columbia, and was resident and chief resident in psychiatry at Columbia Presbyterian Medical Center and the New York State Psychiatric Institute. He then received an NIMH extramural research fellowship at the Psychiatric Institute, where he worked in the area of mood disord...
>>> Read more info



PATH: /depression/DES/ask_the_experts_inquiry.asp
Description: Operation is not allowed when the object is closed.
Help Context: 1240653
Help File: C:\Windows\HELP\ADO270.CHM
Number: 3704
Source: ADODB.Connection



An ERROR had occurred while LOADING the page.
Please inform Application's Administrator for support.
logo_New York State Psychiatric InstituteColumbia University Department of Psychiatry
Designed by: The Web Design Studio